Hail, Menard
- When
- June 1, 9:44 AM CST to 9:47 AM CST
- Where
- Menard County, 2 mi N of Petersburg
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.050, -89.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 1, 1:52 AM CST, 7 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 252 AM CDT SAT JUN 1 2002 HAVE MCS DEVELOPMENT OVER SERN IA EARLY THIS MORNING...A LITTLE FURTHER EAST THAN PREVIOUS MODEL RUNS INDICATED. THIS ACTIVITY HAS BEEN MOVING SE INTO WC IL...WITH SOME ISOLATED SVR HAIL REPORTED JUST WEST OF CWA. 00Z ETA IS BEST MODEL OF CHOICE TONIGHT. IT HAS HANDLED THE CURRENT SITUATION THE BEST SO FAR. SFC BOUNDARY CURRENTLY EXTENDING FROM LOW OVER NWRN KS TO JUST N OF DSM THEN SE INTO C IL...NEAR CMI. THE MCS WILL CONTINUE TO TRAVEL ALONG THIS BOUNDARY INTO CWA. SO WILL HAVE ONGOING PCPN WORDING FOR WRN HALF OF CWA TODAY WITH CHC POPS IN THE E AND SE. AS FOR TEMPS...2 METER TEMPS HAVE DONE A GREAT JOB AND WITH 850 TEMPS AOA 20...WILL SEE ANOTHER WARM/HUMID DAY IN STORE FOR C IL. BY LATE THIS AFTERNOON...THINGS GET INTERESTING. WITH BOUNDARY OVERHEAD...EXPECT LI/S NEAR MINUS 8 AND CAPES ABOVE 3000 MOST LOCATIONS. LIFT ALONG BOUNDARY IS WEAK EARLY ON WITH A STRONG CAP...BUT LIFT SHOULD INCREASE ENOUGH TO TRIGGER TRWS. SPC HAS CWA IN SLGT RISK THRU SUNDAY MORNING. ANOTHER ROUND OF MCS/S TONIGHT...WHICH WILL AFFECT CWA DURING THE MORNING HOURS. AS WITH TONIGHT/S MCS...IT WILL KEEP BOUNDARY FROM MOVING TOO MUCH...SO CHANCE POPS STILL A GOOD BET ON SUNDAY. WE MAY SEE MORE CLOUD COVER ON SUNDAY...THIS WILL AFFECT TEMPS...SO WILL LOWER TEMPS SLIGHTLY IN NRN HALF OF CWA. BOUNDARY FINALLY MOVES N OF CWA LATE SUNDAY/EARLY MONDAY...MAY BE A BRIEF BREAK IN PCPN ON MONDAY...BUT CF PROGGED TO MOVE IN LATER IN THE DAY...SO KEEP CHANCE POPS FOR ALL DAY MONDAY. 00Z EXTENDED AVN...HAS BOUNDARY FINALLY SLIPPING OFF FAR ENOUGH S AND E BY THURSDAY...DRYING OUT CWA. HOWEVER...WITH SUCH UNCERTAINTY IN THE MODEL RUNS...WILL KEEP CHANCES IN THRU THURSDAY...BEFORE DRYING OUT ON FRIDAY. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI BE 091/068 089/068 088 68344 PIA BE 090/066 087/066 086 68+44 DEC BE 091/068 089/068 088 68344 CMI BE 090/068 088/067 088 68344 MTO BB 090/067 089/068 088 68344 LWV BB 090/068 091/068 089 68333 .ILX...NONE. BYRD
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SAT JUN 1 2002 A STATIONARY FRONT OVER CENTRAL ILLINOIS WILL REMAIN THE FOCAL POINT OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH SOME OF THE STORMS. BYRD
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301993.